MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CC TIBIAL INSERT SZ 2, 11MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526)
Date of Event 10/18/2012
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal team, in 2006, patient sought treatment for knee pain.At the recommendation of the orthopedic surgeon, she underwent knee replacement surgery on her right knee with an optetrak knee replacement system, including the defective insert and defective tibial tray.In 2008, less than two years after her knee replacement surgery, patient developed loosening of the device and pain in her right knee.On (b)(6) 2008, patient underwent a surgical revision of her right knee due to "failed right knee with a loose tibial component".At the time of surgery, it was discovered that patient right knee was also infected and, therefore, the optetrak knee replacement system and its components were removed while patient underwent treatment for the infection.Patient continued treatment for the infection until (b)(6) 2009, when another optetrak knee replacement system was implanted in her right knee, along with another defective insert.At that time, unbeknownst to patient, patient continued to have pain and instability in connection with her optetrak knee replacement system and, in (b)(6) 2012, it was determined that the device had again loosened and failed, and that, therefore, she was required to undergo another revision.On (b)(6) 2012, surgery was once again performed on patient's right knee.At this re-revision, another defective insert was implanted in patient's knee.Patient continued to have difficulty with her right knee, and, in march 2021, she switched her care to different hospital.On (b)(6) 2021, patient underwent another revision due to loosening and bone loss related to the defective insert.As a result of this revision surgery, patient's popliteal artery was severed, and patient continues to suffer from medical complications and risks.
 
Additional Manufacturer Narrative
Concomitant medical products: stem extension w/slot 120l x16 mm (cat# 204-36-12 / serial# (b)(4)).Cc posterior fem augment sz 2, 5mm (cat# 208-07-02 / serial# (b)(4)).Cc posterior fem augment sz 2, 5mm (cat# 208-07-02 / serial# (b)(4)).Cc distal fem augment sz 2, 5mm (cat# 208-05-02 / serial# (b)(4)).Cc distal fem augment sz 2, 5mm (cat# 208-05-02 / serial# (b)(4)).3" trocar, mod.Hex 2pk (cat# 201-78-81 / serial# (b)(4)).Cc stem ext adaptor 5 degree (cat# 208-09-05 / serial# (b)(4)), fluted stem extension 80l x 14 mm (cat# 204-34-08 / serial# (b)(4)).Trapezoid tibial tray sz 1f/2t, 2f/2t (cat# 204-04-22 / serial# (b)(4)).And cc femoral sz 2 (cat# 208-01-02 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: corrected the following: health effect - clinical code, impact code, medical device problem code, component code, type of investigation, investigation findings, investigation conclusions.The reason the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, prosthesis wear, and instability or due to inclusion of the polyethylene in the packaging recall.However, the reported tibial loosening, prosthesis wear, and instability could not be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.

Brand Name
CC TIBIAL INSERT SZ 2, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16225215
Report Number1038671-2023-00060
Device Sequence Number5249640
Product Code JWH
UDI-Device Identifier10885862054173
UDI-Public10885862054173
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC TIBIAL INSERT SZ 2, 11MM
Device Catalogue Number208-22-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(11-2216) SAW BLADE NEW STRYKER (.050); (11-2325) STRYKER 2000 90X13MM .050" 1.27MM; (11-2714) STRYKER 2000 90X13/21X 1.9MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale